Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 106, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 4, 2021, 4:44 PM EDT for Cecil County, Maryland. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 4, 2021, 5:06 PM EDT
- In force
- 22 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 74 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
414
WUUS51 KLWX 042044
SVRLWX
MDC015-042130-
/O.NEW.KLWX.SV.W.0106.210604T2044Z-210604T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
444 PM EDT Fri Jun 4 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Southeastern Cecil County in northeastern Maryland...
* Until 530 PM EDT.
* At 444 PM EDT, a severe thunderstorm was located over Cecilton, or
7 miles west of Middletown, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Cecilton, Warwick, Bohemias Mills, Cayots and Chesapeake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3938 7582 3937 7585 3937 7587 3936 7588
3937 7593 3937 7594 3938 7596 3942 7600
3954 7582 3951 7578 3938 7577
TIME...MOT...LOC 2044Z 320DEG 21KT 3943 7586
HAIL...1.00IN
WIND...60MPH
$$
RCM3 follow-up statements
998
WWUS51 KLWX 042047
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
447 PM EDT Fri Jun 4 2021
MDC015-042130-
/O.CON.KLWX.SV.W.0106.000000T0000Z-210604T2130Z/
Cecil MD-
447 PM EDT Fri Jun 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN CECIL COUNTY...
At 447 PM EDT, a severe thunderstorm was located over Cecilton, or 7
miles west of Middletown, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Cecilton and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3938 7582 3937 7585 3937 7587 3936 7588
3937 7593 3944 7592 3947 7583 3943 7577
3938 7577
TIME...MOT...LOC 2047Z 320DEG 21KT 3941 7584
HAIL...1.00IN
WIND...60MPH
$$
RCM053
WWUS51 KLWX 042058
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
458 PM EDT Fri Jun 4 2021
MDC015-042130-
/O.CON.KLWX.SV.W.0106.000000T0000Z-210604T2130Z/
Cecil MD-
458 PM EDT Fri Jun 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN CECIL COUNTY...
At 458 PM EDT, a severe thunderstorm was located over Sassafras, or 7
miles southwest of Middletown, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Cecilton and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3938 7582 3937 7585 3937 7587 3941 7587
3943 7585 3943 7577 3938 7577
TIME...MOT...LOC 2058Z 319DEG 21KT 3938 7582
HAIL...1.00IN
WIND...60MPH
$$
RCM364
WWUS51 KLWX 042106
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
506 PM EDT Fri Jun 4 2021
MDC015-042116-
/O.CAN.KLWX.SV.W.0106.000000T0000Z-210604T2130Z/
Cecil MD-
506 PM EDT Fri Jun 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CECIL COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3938 7582 3937 7585 3937 7587 3941 7587
3943 7585 3943 7577 3938 7577
TIME...MOT...LOC 2105Z 320DEG 21KT 3934 7578
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:59 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 1:59 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 159 PM EDT Fri Jun 4 2021 .SYNOPSIS... A trough of low pressure will push east of the area tonight. Strong Bermuda high pressure off the southeast coast will dominate the weather for this weekend through the middle of next week, bringing warm and moist air, and chances for showers and storms each afternoon. && .NEAR TERM /THROUGH TONIGHT/... Strong to severe thunderstorms currently extend along a line from Charles County, MD down through Albemarle County, VA. CAPE values in the 1000-2000 J/kg range, and effective shear in the 40 knot range have allowed for a pretty substantial damaging wind threat with any of these cells, particularly as they move into southern MD. This will be a quick moving threat however, with storms likely out of our region by at least early evening. The Severe Thunderstorm Watch goes until 9 PM this evening, but could see us lifting that earlier, as storms move to our southeast. Any showers and storms should depart by early evening with mostly clear skies prevailing overnight. A few patches of fog could form in the western valleys. Temperatures and humidity will be a touch lower behind the trough, with lows ranging from the mid 50s to mid 60s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Bermuda high pressure will control the weather this weekend, bringing with it a warm and moist airmass back into the region. With high temperatures into the low 90s and dew points into the low to mid 60s, could see some isolated thunderstorms as well. Think these would be relegated to the higher elevations west of the Blue Ridge, aided by the terrain circulations during the afternoon/early evening. Don't expect anything severe, but can never rule out a gusty thunderstorm or two. Low temperatures each night this weekend only dip into the mid 60s to low 70s (upper 50s to low 60s in the mountains). && .LONG TERM /MONDAY THROUGH THURSDAY/... Bermuda high pressure will continue to dominate the weather pattern through the long term period as well. Additionally, an upper-level ridge builds into the northern Plains. A frontal boundary is expected to stall somewhere to our north during the week, with a few upper-level disturbance perhaps interacting with that as they ride around the periphery of the ridge. This will bring continued chances for showers and thunderstorms next week mainly during peak heating periods. It looks like shear will be limited which should limit the threat for any strong to severe thunderstorms to form next week but there remains some uncertainty especially on the location of the stalled front. The main story for next week will be the potential multiple days of 90+ temperatures which combined with increase humidity may lead to heat indexes in the 95 to 100 range. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... Thunderstorm threat has ended for all terminals except for CHO. However, that should come to an end within the hour. Beyond that, VFR conditions will return for the foreseeable future, as high pressure takes control. Light southerly winds are expected during this period. Could see showers and storms any day in the forecast period, but are more likely into early next week. Think any storms stay west of the Blue Ridge this weekend. && .MARINE... Strong to severe storms continue to push east this afternoon, and will likely take a few hours to clear the waters. So, expect SMWs for the middle/lower Bay and lower to middle tidal Potomac through that period as those work their way through. After the storms push through this evening, winds will shift to the west in the wake of the passing upper trough. A brief gust or two near SCA criteria could occur on the northern part of the bay Saturday morning, but overall light winds are expected over the weekend. However, as winds become southerly due to high pressure offshore, channeled flow on the bay could approach SCA levels Saturday and Sunday evenings, but looks most likely to remain below criteria at this time. Light winds out of the south to south west are expected over the waters next week. SubSCA conditions are expected at this time. && .TIDES/COASTAL FLOODING... Light southerly winds will lead to elevate anomalies through the early parts of this weekend. Some of our tidal sites will likely reach action stage over the next few tidal cycles but minor flooding is not expected at this time. Winds will become more southwesterly this weekend which should push water away from our Chesapeake Bay sites but may lead to elevated water levels on the Tidal Potomac. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...CJL NEAR TERM...CJL SHORT TERM...CJL LONG TERM...CJL AVIATION...CJL MARINE...CJL TIDES/COASTAL FLOODING...ADS
Hazardous weather outlook, Jun 4, 1:08 PM EDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 108 PM EDT Fri Jun 4 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-051715- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 108 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect this afternoon for southern Maryland and the Fredericksburg area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-051715- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 108 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect this afternoon for Orange County in central Virginia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-051715- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 108 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CJL
In the hours before
Local storm report, Jun 4, 2:59 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
259 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM MARINE TSTM WIND 2 W DRUM POINT 38.33N 76.47W
06/04/2021 M41 MPH CALVERT MD MESONET
A 36-KNOT (42 MPH) WIND GUST WAS MEASURED BY A MESONET
AT THOMAS JOHNSON BRIDGE.
&&
EVENT NUMBER LWX2104250
DHLocal storm report, Jun 4, 3:11 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
311 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
06/04/2021 E39 MPH ANZ537 MD BUOY
&&
EVENT NUMBER LWX2104251
DHLocal storm report, Jun 4, 3:20 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG 2 NNW BROOMES ISLAND 38.45N 76.56W
06/04/2021 CALVERT MD 911 CALL CENTER
A TREE BLEW DOWN ON MD-264 BROOMES ISLAND ROAD NEAR
ROSS ROAD.
&&
EVENT NUMBER LWX2104252
DHLocal storm report, Jun 4, 3:34 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM MARINE TSTM WIND PATUXENT RIVER NAS 38.28N 76.41W
06/04/2021 M40 MPH ST. MARYS MD ASOS
&&
EVENT NUMBER LWX2104253
DHLocal storm report, Jun 4, 3:53 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
353 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM MARINE TSTM WIND 3 E CALVERT CLIFFS 38.43N 76.39W
06/04/2021 M39 MPH ANZ533 MD BUOY
A BUOY NEAR COVE POINT GUSTED TO 34 KNOTS (39 MPH)
BETWEEN 300PM AND 306PM.
&&
EVENT NUMBER LWX2104254
DHLocal storm report, Jun 4, 4:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
431 PM EDT FRI JUN 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM MARINE TSTM WIND PINEY POINT; MD 38.13N 76.53W
06/04/2021 M49 MPH ANZ537 MD NOS-PORTS
&&
EVENT NUMBER LWX2104255
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:00 PM EDT | Areal Flood Warning | LWX | Baltimore, Harford | 113 min |
| Jun 4, 12:36 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 39 min |
| Jun 4, 12:50 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's | 55 min |
| Jun 4, 1:36 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 39 min |
| Jun 4, 2:17 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 43 min |
| Jun 4, 2:50 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 40 min |
| Jun 4, 3:19 PM EDT | Severe Thunderstorm Warning | LWX | Saint Mary's | 41 min |
| Jun 4, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Saint Mary's | 51 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.